MAUDE Adverse Event Report: STRYKER GMBH FEMORAL NAIL GT, RIGHT T2 ALPHA FEMUR ANTEGRADE Ø9X380MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH FEMORAL NAIL GT, RIGHT T2 ALPHA FEMUR ANTEGRADE Ø9X380MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 23330938S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event could be confirmed, since the nail was returned broken as reported.The device inspection revealed the following: the received nail was completely broken in the web of the proximal hole at distal part of the nail.Plastic deformation, shiny areas and rough surfaces with smooth sections can be observed.The breakage was most likely initiated from the lateral side in a fatigue manner (evident by lines of rest) and broke instantaneously from the other side due to high tension and loading over time.The formation of a shiny surface was caused due to gradual rubbing of the separated parts and locking screw before the nail finally broke.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.The broken nail was returned for evaluation and no product related issue could be detected.There was no additional information about the event provided, the implantation date is unknown and neither x-rays, nor operation report, nor information about patient activity was available.Therefore the root cause of the breakage cannot be defined.The evaluation of the nail has shown that fatigue caused by high loads did lead to the breakage of the device.If more information is provided, the case will be reassessed.
 
Event or Problem Description
As reported: "broken t2 alpha femur nail.All parts removed when revised.".
 
Event or Problem Description
As reported: "broken t2 alpha femur nail.All parts removed when revised.".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.

Brand Name
FEMORAL NAIL GT, RIGHT T2 ALPHA FEMUR ANTEGRADE Ø9X380MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20625153
Report Number0009610622-2024-00901
Device Sequence Number12625859
Product Code HSB
UDI-Device Identifier07613327286496
UDI-Public(01)07613327286496(11)220817(17)320731(10)K069820
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K191271
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number23330938S
Device Lot NumberK069820
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/10/2024
Supplement Date Received by Manufacturer12/20/2024
Initial Report FDA Received Date11/06/2024
Supplement Report FDA Received Date01/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown